Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 40, NWS Mobile, AL

December 7, 2018Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Dec 7, 2018, 10:21 AM CST for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 10, 2018, 3:45 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 7, 2018, 10:21 AM CST (16:21 UTC)
In effect from
Dec 10, 2018, 3:45 AM CST
Expired
Dec 9, 2018, 8:46 AM CST
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River (AL) near Baker (BAKF1).

Action stage
6 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

751 
WGUS44 KMOB 071621
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1021 AM CST Fri Dec 7 2018



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama...Florida... 

  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-081621-
/O.NEW.KMOB.FL.W.0040.181210T0945Z-181211T1600Z/
/BAKF1.1.ER.181210T0945Z.181211T0000Z.181211T1000Z.UU/
1021 AM CST Fri Dec 7 2018

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Blackwater River Near Baker
* From late Sunday night until Tuesday morning
* At 10 AM Friday the stage was...3.3 feet. 
* Minor flooding is forecast 
* Flood stage is 11 feet. 
* Forecast to rise above flood stage by Monday morning and continue to rise near
  11.7 feet by Monday evening. The river will fall below flood stage by Tuesday
  morning.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
5 follow-up statements
721 
WGUS84 KMOB 080203
FLSMOB
Flood Statement
National Weather Service Mobile, AL
803 PM CST Fri Dec 7 2018
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-090202-
/O.EXT.KMOB.FL.W.0040.181209T2244Z-181211T2212Z/
/BAKF1.1.ER.181209T2244Z.181210T1800Z.181211T1612Z.UU/
803 PM CST Fri Dec 7 2018

...Flood Warning extended until Tuesday afternoon...The Flood Warning continues 
for
  the Blackwater River Near Baker
* From Sunday afternoon until Tuesday afternoon.
* At 7 PM Friday the stage was 3.2 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* Forecast to rise above flood stage by Sunday afternoon and continue to rise 
  near 13.2 feet by Monday early afternoon. The river will fall below flood 
  stage by Tuesday early afternoon .
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
852 
WGUS84 KMOB 081528
FLSMOB
Flood Statement
National Weather Service Mobile, AL
928 AM CST Sat Dec 8 2018
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-091528-
/O.EXT.KMOB.FL.W.0040.181210T1200Z-181211T0000Z/
/BAKF1.1.ER.181210T1200Z.181210T1200Z.181210T1800Z.UU/
928 AM CST Sat Dec 8 2018

...Flood Warning extended until Monday evening for
  the Blackwater River Near Baker
* From Monday morning until Monday evening.
* At 9 AM Saturday the stage was 3.1 feet. 
* Minor flooding is forecast. 
* Flood stage is 11 feet.
* Forecast to rise above flood stage by Monday morning and continue to rise near
  11 feet by Monday morning. The river will fall below flood stage by .
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
123 
WGUS84 KMOB 081534 CCA
FLSMOB
Flood Statement
National Weather Service Mobile, AL
928 AM CST Sat Dec 8 2018
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-091528-
/O.COR.KMOB.FL.W.0040.181210T1200Z-181211T0000Z/
/BAKF1.1.ER.181210T1200Z.181210T1200Z.181210T1800Z.UU/
928 AM CST Sat Dec 8 2018

...Flood Warning extended until Monday evening for
  the Blackwater River Near Baker
* From Monday morning until Monday evening.
* At 9 AM Saturday the stage was 3.1 feet. 
* Minor flooding is forecast. 
* Flood stage is 11 feet.
* Forecast to rise above flood stage by Monday morning and continue to rise near
  11 feet by Monday morning. The river will fall below flood stage by Monday evening.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
232 
WGUS84 KMOB 090157
FLSMOB
Flood Statement
National Weather Service Mobile, AL
757 PM CST Sat Dec 8 2018
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-100156-
/O.CON.KMOB.FL.W.0040.181210T1200Z-181211T0000Z/
/BAKF1.1.ER.181210T1200Z.181210T1200Z.181210T1800Z.UU/
757 PM CST Sat Dec 8 2018

The Flood Warning continues for
  the Blackwater River Near Baker
* From Monday morning until Monday evening.
* At 7 PM Saturday the stage was 3 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* Forecast to rise above flood stage by Monday morning and continue to rise near
  11 feet by Monday morning. The river will fall below flood stage by Monday evening.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
041 
WGUS84 KMOB 091446
FLSMOB
Flood Statement
National Weather Service Mobile, AL
846 AM CST Sun Dec 9 2018
 

...The flood warning is cancelled for the following river in Alabama...
Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-091516-
/O.CAN.KMOB.FL.W.0040.000000T0000Z-181211T0000Z/
/BAKF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
846 AM CST Sun Dec 9 2018

The Flood Warning is cancelled for
  The Blackwater River Near Baker
* At 8 AM Sunday the stage was 5.2 feet. 
* Flood stage is 11 feet.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:39 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Dec 7, 6:39 AM CST, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
639 AM CST Fri Dec 7 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...VFR conditions can be expected through much of the
period. Ceilings will lower early Saturday morning with rain
chances increasing from the west. /13

&&

.PREV DISCUSSION... /issued 456 AM CST Fri Dec 7 2018/

NEAR TERM /Now Through Friday night/...Easterly flow will increase today
as sfc high pressure moves east and an area of low pressure
approaches from the west. Ahead of the low, most areas will remain
dry today with only small rain chances across far northwestern area
this afternoon. As the low moves east tonight and a warm front
begins to lift northward across the northern Gulf, rain chances will
increase from west to east and also near the warm front over the
northern Gulf. The heavy rain is expected to remain west of the area
through tonight. Highs today will range for the mid 50s inland to
upper 50s along the coast. Lows tonight will range from the low to
mid 40s inland to low 50s along the coast. /13

SHORT TERM /Saturday Through Sunday night/...Widespread rainfall
spreads from west to east across the region Saturday through
Saturday night as a surface low pressure system moves eastward
along the coast from LA into the Western FL panhandle.

Deep layer moisture, with precipitable water values consistently
advertised by the GFS to climb to around two inches, coupled with
large scale forcing for ascent should lead to periods of heavy
rainfall. Widespread rainfall totals of 2 to 4 inches with
isolated totals as high as 6 inches remain possible. Current
trends indicate that the heaviest rainfall will fall over
Southeast Mississippi during the late morning hours tapering off
during the early evening hours, Alabama counties West of the I-65
corridor during the afternoon through early evening and Western
Florida Panhandle counties and Alabama counties East of the I-65
corridor mid to late afternoon into the late evening hours.

Concerns for potential flooding remain especially over the area
southeast of a Mobile to Andalusia line due to last weeks heavy
rains last week keeping the soils in this area relatively moist.
Heavy rain fall occurring within short period of time is possible
which could create areas of flash flooding. Furthermore,
widespread rainfalls of 4 inches could lead to minor and possibly
moderate river flooding in this area. A Flash Flood Watch may
be issued for this area in the next 12 hours. Based on the
current forecast track of the surface low, a marginal severe
threat will exist along the coast just ahead of the surface low
in the warm sector. The primary risks being brief tornadoes and
damaging straight line winds Saturday and Saturday night.

A high risk of rip currents will exist along area Gulf beaches
from Friday night through Sunday night. High surf, and minor
coastal flooding will also be possible Saturday afternoon into
Saturday night.

As the region remains under the base of the upper level trough, a
few sprinkles and a lingering chance of some light rain will
continue Sunday through Sunday evening/night time frame. /08

LONG TERM /Monday Through Thursday/...In the wake of the
departing low pressure system, dry northwest flow will develop
over the central Gulf Coast region with temperatures trending
cooler than climatological norms through Tuesday night.
Temperatures moderate to near normal Wednesday as the next area of
low pressure moves into the Mississippi Valley bringing with it a
a chance of showers on Thursday. /08

MARINE...Easterly winds and seas will begin to build late this
afternoon through early Saturday, becoming south by Saturday
afternoon, ahead of a developing surface low approaching from the
west. A strong northwesterly flow is expected in the wake of a
frontal passage Sunday through early next week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from late tonight through late Sunday
     night for ALZ265-266.

FL...High Rip Current Risk from late tonight through late Sunday
     night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Monday
     for GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 7, 6:43 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
643 AM CST Fri Dec 7 2018

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-081245-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
643 AM CST Fri Dec 7 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A low pressure system is expected to bring heavy rainfall possibly
producing local flooding, along with the potential for a few strong
storms to the region Saturday afternoon and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-081245-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
643 AM CST Fri Dec 7 2018

...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH LATE
SUNDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

A low pressure system is expected to bring heavy rainfall possibly
producing local flooding, along with the potential for a few strong
storms to the region Saturday afternoon and Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-081245-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
643 AM CST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:57 AM CSTSmall Craft AdvisoryMOB3 days
Dec 7, 5:55 AM CSTRip Current StatementMOBBaldwin, Mobile3 days
Dec 7, 10:13 AM CSTRiver Flood WarningMOBEscambia10 hr
Dec 7, 10:30 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington7 days
Dec 7, 10:30 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington7 days
Dec 7, 3:04 PM CSTFlash Flood WatchMOBBaldwin, Covington, Escambia, Mobile32 hr
Dec 7, 10:17 AM CSTRiver Flood WarningMOBOkaloosa47 hr
Dec 7, 10:25 AM CSTRiver Flood WarningMOBOkaloosa, Santa Rosa46 hr

Nearby

River Flood Warnings in Alabama, 2018River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.